MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD LUER-LOK¿ SYRINGE WITH BD SAFETYGLIDE¿ NEEDLE; PISOTN SYRINGE

BD MEDICAL - DIABETES CARE BD LUER-LOK¿ SYRINGE WITH BD SAFETYGLIDE¿ NEEDLE; PISOTN SYRINGE
Catalog Number 305908
Medical Device Problem Codes Defective Component (2292); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the stopper in the bd luer-lok¿ syringe with bd safetyglide¿ needle was deformed/twisted, causing an inaccurate volume of medication to be dispensed.The following information was provided by the initial reporter: "on 01sep2023, a defective syringe was encountered while performing a laboratory test.The rubber stopper in the barrel was morphed/twisted which caused an inaccurate volume to be dispensed.".
 
Additional Manufacturer Narrative
Our quality engineer inspected the one photo submitted for evaluation.The reported issue of stopper defective / damaged was confirmed upon inspection of the sample photo.Analysis of the sample photo showed that the stopper of the syringe was jammed.Bd determined that the cause of the failure was related to our assembly process.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.

Brand Name
BD LUER-LOK¿ SYRINGE WITH BD SAFETYGLIDE¿ NEEDLE
Common Device Name
PISOTN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17821693
Report Number1920898-2023-00656
Device Sequence Number16729897
Product Code MEG
UDI-Device Identifier30382903059080
UDI-Public30382903059080
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Catalogue Number305908
Device Lot Number0154842
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown